Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On the rational homotopy Lie algebra of a fixed point set of a torus action


Authors: Christopher Allday and Volker Puppe
Journal: Trans. Amer. Math. Soc. 297 (1986), 521-528
MSC: Primary 57S99; Secondary 55P62, 55Q91
MathSciNet review: 854082
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a simply connected topological space, and let $ {\mathcal{L}_{\ast}}(X)$ be its rational homotopy Lie algebra. Suppose that a torus acts on $ X$ with fixed points, and suppose that $ F$ is a simply connected component of the fixed point set. If $ {\mathcal{L}_{\ast}}(X)$ is finitely presented and if $ F$ is full, then it is shown that $ {\mathcal{L}_{\ast}}(F)$ is finitely presented, and that the numbers of generators and relations in a minimal presentation of $ {\mathcal{L}_{\ast}}(F)$ do not exceed the numbers of generators and relations (respectively) in a minimal presentation of $ {\mathcal{L}_{\ast}}(X)$. Various other related results are given.


References [Enhancements On Off] (What's this?)

  • [1] Christopher Allday, On the rational homotopy of fixed point sets of torus actions, Topology 17 (1978), no. 1, 95–100. MR 0501036
  • [2] Christopher Allday, Rational homotopy and torus actions, Houston J. Math. 5 (1979), no. 1, 1–19. MR 533634
  • [3] Christopher Allday and Stephen Halperin, Sullivan-de Rham theory for rational Alexander-Spanier cohomology, Houston J. Math. 10 (1984), no. 1, 15–33. MR 736572
  • [4] C. Allday and V. Puppe, On the rational homotopy of circle actions, Algebraic topology, Aarhus 1982 (Aarhus, 1982) Lecture Notes in Math., vol. 1051, Springer, Berlin, 1984, pp. 533–539. MR 764597, 10.1007/BFb0075585
  • [5] H. J. Baues and J.-M. Lemaire, Minimal models in homotopy theory, Math. Ann. 225 (1977), no. 3, 219–242. MR 0431172
  • [6] Theodore Chang, On the number of relations in the cohomology of a fixed point set, Manuscripta Math. 18 (1976), no. 3, 237–247. MR 0426005
  • [7] Yves Félix and Stephen Halperin, Rational L.-S. category and its applications, Publ. U.E.R. Math. Pures Appl. IRMA 2 (1980), no. 3, exp. no. 5, 84 (English, with French summary). MR 618096
  • [8] S. Halperin, Lectures on minimal models, Publ. Internes U.E.R. Math. Pures et Appl., No. 111, Univ. des Sciences et Techniques de Lille I, 1977.
  • [9] Jean-Michel Lemaire, Algèbres connexes et homologie des espaces de lacets, Lecture Notes in Mathematics, Vol. 422, Springer-Verlag, Berlin-New York, 1974 (French). MR 0370566
  • [10] J. C. Moore, Algèbre homologique et homologie des espaces classifiants, Séminaire H. Cartan 1959/60, Exposé 7.
  • [11] Volker Puppe, Cohomology of fixed point sets and deformation of algebras, Manuscripta Math. 23 (1977/78), no. 4, 343–354. MR 0494168
  • [12] Volker Puppe, Deformations of algebras and cohomology of fixed point sets, Manuscripta Math. 30 (1979/80), no. 2, 119–136. MR 553725, 10.1007/BF01300965
  • [13] -, P. A. Smith theory via deformations, Homotopie Algébrique et Algèbre Locale, Astérisque, 1984.
  • [14] Daniel Quillen, Rational homotopy theory, Ann. of Math. (2) 90 (1969), 205–295. MR 0258031
  • [15] Dennis Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 269–331 (1978). MR 0646078
  • [16] Daniel Tanré, Dualité d’Eckmann-Hilton à travers les modèles de Chen-Quillen-Sullivan, Cahiers Topologie Géom. Différentielle 22 (1981), no. 1, 53–60 (French). Third Colloquium on Categories (Amiens, 1980), Part II. MR 609159
  • [17] Per Tomter, Transformation groups on cohomology product of spheres, Invent. Math. 23 (1974), 79–88. MR 0334191

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S99, 55P62, 55Q91

Retrieve articles in all journals with MSC: 57S99, 55P62, 55Q91


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0854082-0
Keywords: Torus actions, rational homotopy Lie algebra, generators and relations, cup length
Article copyright: © Copyright 1986 American Mathematical Society